MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420006
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 06/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a follow up examination 2 years after a tka surgery, the patient was diagnosed with metal allergy; the condition had been ongoing for the last year.To counter this adverse condition medication was prescribed on (b)(6)2023.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that it is undisclosed if the patient had known pre-existing allergies and no metal testing results have been provided.The root cause of the reported allergic reaction with itching and rash could not be definitively concluded as the information provided is insufficient to determine whether the patient¿s symptoms, signs and/or outcomes are due to a pre-existing or concurrent medical condition, concurrent adjunctive therapy/treatment, or due to an adverse reaction to a s+n component and/or surgical practice within this particular facility.Additionally, it was noted that the reported implanted combination of the gns ii c/r fem size 4 left and the gii dished ins size 1-2 9mm is not recommended/not compatible.It is unknown to what extent, if any, that this non-compatible combination contributed to the reported event.Based on the provided photos and prescription, the patient impact in the presence of an incompatible implant combination included the appearance of left lower extremity hyperpigmentation along with suspected itching and pain for which medication was prescribed.Further patient impact could not be determined.No further medical assessment can be rendered at this time.A review of the production order for the femoral component did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the tibial baseplate and insert, devices batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.For the femoral component's batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that although rare, metal sensitivity or allergic reactions in patients following joint replacement have been reported.Implantation of foreign material in tissues can result in histological reactions.This has been identified as a possible adverse effect.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II C/R FEM SIZE 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17322416
Report Number1020279-2023-01449
Device Sequence Number5523621
Product Code JWH
UDI-Device Identifier03596010205445
UDI-Public03596010205445
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420006
Device Catalogue Number71420006
Device Lot Number21BM14092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420754/GII DISHED INS SZ1-2 9MM; 71422692/ANTHEM TIBIAL BASE PLATE SZ 2 LT
Patient Age65 YR
Patient SexFemale
Patient Weight65 KG